MAUDE Adverse Event Report: AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE; DH EF PERC PLACEMENT PRODUCTS
Model Number 98433
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, ¿during the dilation of the telescoping dilator, the inside of the dilator broke off and ended up in patient.It was identified as a foreign body left in patient after completion of the ir procedure.The patient was not harmed, but an additional procedure is needed to remove the dilator from the stomach.The procedure is scheduled today (b)(6) 2024 by either ir or endoscopy.¿.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record and udi are in-progress.All information reasonably known as of (b)(6) 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of (b)(6) 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Additional information: d4, h4, h6.The device history record for lot 30275007 was reviewed and the product was produced according to product specifications.All information reasonably known as of 16 jun 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information was received on 20may2025 from medwatch/ fda user facility report mw report mw5164249: "on (b)(6) 2024, the patient underwent g-tube placement.Avanos g-tube kit was used.On (b)(6) 2024, a retained foreign body was identified on the ct(computed tomography).After the foreign body was retrieved, it was identified as an inner part of the telescopic dilator from the g-tube kit.Considering the structure of the dilator and the lack of radiodensity, it was not possible to identify the detached part of the dilator during the procedure and on the abdominal x-rays.It was unclear how the detachment occurred.The part was sent to the manufacturer for inspection¿.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30275007, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The actual complaint product was returned for evaluation.The dilator was returned with the 12fr tube, 16fr tube (red), 18fr tube and 18fr peel away sheath.The sheath does not have the hub attached at the proximal end.The central canula was not received.The proximal end of the peel away sheath has a visible indentation around the outer diameter.The indentation is located approximately 8mm from the proximal end.The sheath does not exhibit visible score lines down the length on any sides.When viewed under magnification, slight damage was observed along the edge of the proximal end.The distal end of the 18fr tube has a jagged axial tear, measuring approximately 4mm in length.There is a small area of damage at the distal end of the 16fr red tube.The distal end of the 12fr tube exhibits damage, with one side appearing crushed inward.A root cause could not be determined.All information reasonably known as of 19-sep-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20746707
Report Number9611594-2024-00244
Device Sequence Number8362984
Product Code KGC
UDI-Device Identifier00350770984339
UDI-Public(01)00350770984339(240)109843306(11)230816(17)250606(10)30275007
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2025
Device Model Number98433
Device Catalogue Number98433
Device Lot Number30275007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer11/11/2024
05/20/2025
08/26/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/09/2024
06/19/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite